Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I don't feel special!
Mar 23, 2000

To whom it may concern:

This month is my two year anniversary starting the HIV medications Viracept and Combivir. When I first started my t-cells were like in the single digits, now they are in the 450 to 500 range and my viral load has remained undetectable. I'm very pleased with this. I'm an avid medicine taker, I think within the the two years I've missed maybe one or two doses of my meds. I go to my Dr. every 3 months for a check up and he assures me I'm doing very well...he calls me one of the special cases because I haven't had any of the side effects some of his other patients have had. The most serious one I've had is diarrhea...but that's controllable now. Ok...so my question. I have been reading some of the other questions and it scares me to death what some of the other people are going through. I find myself going from "I'm doing pretty well", to feeling "oh shit is that going to happen to me?" Can I expect to experience some of the same effects? How long before it happens to me? My doctor has told me that it really depends on your meds...and how you take them. I guess that's why I'm such a freak about making sure I don't miss a dose. Thanks.

Response from Dr. Squires

I agree with your physician that you are fortunate that you have not experienced some of the side effects and complications that other HIV-infected individuals have. Unfortunately, there is no good answer as to whether it will "happen" to you or when. There are many unanswered questions about these syndromes, for want of a better term. There are few clues as to why some people develop problems. This may sound like hollow advice since it must be frustrating to feel like you are perhaps facing some significant problems but try to concentrate on the positive aspect of doing well for two years.

Good luck!

Kathleen E. Squires, M.D.



Previous
Viral Load Testing
Next
combining crixivan and norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement